MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The navio long attachment intended for use in treatment was returned for evaluation.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The evaluation followed the long attachment performance verification procedure.The reported problem was not confirmed.The long attachment was attached and detached to the handpiece with no problems.In addition, a functional evaluation was performed on the part beyond the reported complaint.The internal bearings are disintegrated causing an obstruction in the long attachment.The bur could not be inserted into the long attachment.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints associated with the part with the failure modes "no apparent adverse event" and "connection problem - instrument" identified similar events.A relationship between the reported event and the device could not be established as there was no damage or problem found with the device during the visual and functional inspection.Although the reported problem was not confirmed contributing factors may be the handpiece snap lock mechanism tolerance or the user failed to insert the drill/long attachment in the optimum orientation (triangle on drill in 6-11 o'clock position when facing rear of handpiece) to secure the drill/long attachment to the handpiece snap lock.Consult the navio user manual to review the process to confirm the drill/long attachment is securely attached to the handpiece.No containment or corrective actions are recommended at this time.Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that before a tka procedure, the long attachment would not properly attach to the handpiece.They opened open another tray to get a new long attachment that would work to continue the procedure without delay.No other complications were reported.The investigation found that the internal bearings are disintegrated causing an obstruction in the long attachment.

Brand Name
NAVIO LONG ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key11478055
Report Number3010266064-2021-00183
Device Sequence Number19764288
Product Code OLO
UDI-Device Identifier00885556628607
UDI-Public00885556628607
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110006
Device Catalogue NumberPFSR110006
Device Lot Number79780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1